Microsoft word - dancing as a drug.doc
WARNING: Dance is a Drug
I’ve been noticing the various and ever more present advertisements for drugs on television. One of them is
a full 2 minute 30 second ‘mind-bender’(Celebrex) that displays a pretty blue background throughout (for the feeling of comfort) and full of many distractions happening while they tell you about what their product does. With fish swimming around whose bodies are outlined with the benefits AND side effects, seagulls floating by, a man and his dog romping around, playing frisbee, running, fishing, biking, more fish with disclaimers, going home and hugging the wife, etc. etc., and at the end?.they’re dancing. All To keep you from concentrating upon what they’re saying about their drug.
I managed to focus on some of the words despite their best efforts, which made me go ‘huh?’, and later
taped the whole ad. These are a few of the things they actually say.“can increase the chance of heart attack or stroke which CAN LEAD TO DEATH”!!!.that’s right!.and then
goes on to say that it can also
cause high blood pressure, serious skin reactions or stomach & intestine problems such as bleeding and ulcers which can occur without warning and MAY CAUSE DEATH”……WHAT? But that wasn’t all. Then I heard how proud they were that their product has never been taken off the market and according to the latest data from the FDA, (and get this), ‘for certain
patients, benefits outweigh the risks’,…so, what about the rest of them?.and a lower percentage
of their patients reported experiencing indigestion, nausea and abdominal pain than some other products…well Bravo!.does this mean only 80% instead of 90%?. This was supposed to be a drug to take care of some arthritis pain!…that’s all…and it might kill you
? Why are these drugs even allowed on the market?! (Well, we know it’s the drug lobbyists but I don’t want to get started on that!)
The point is, if you really start listening to the chatter in the background you’ll be amazed at what is being
sold to the public as ‘health’ products. Always with advice to consult with your doctor, but the lists of side effects can be very disconcerting. “If you experience shortness of breath, chest pains, numbness in the limbs, diarrhea, or constipation ( hey, people are different), vomiting, ringing in your ears, severe cramping, stiffness in your joints, sweaty palms, dizziness, don’t use if pregnant or have numerous other physical limitations or problems”…and it goes on and on.
Soon I’m sure we will hear things like “may cause your hair to fall out’, or “if you begin spitting teeth, we
recommend you discontinue use”…”fingers and toes may turn blue, if this occurs, blood flow may have been cut off…see your doctor….fast”…”do not use if completely human”… ”may cause you to stop breathing… which could
lead to death”…”if skin begins to peel off, tape back on and visit a well respected seamstress”…”may induce shingles, nervous twitching and uncontrollable urge to jump from the top of Ferris Wheels….possibly
causing death”…”may initiate gagging, choking and swallowing of tongue…which could
lead to death”…if you experience loss of memory….uhh….do something”…”in case of temporary loss of eyesight, don’t drive…may
lead to death”…food may become hard to chew…first make sure you still have your teeth, if so, report this to your doctor”…or, “organs may begin to fail… or just drop off…this could
be serious…collect what you can and get to your doctor…or you die….possibly
The latest ‘sleeping aid’ (Mirapex) drug advertised warns of the following, and this is true too…” if you
experience sudden urges to gamble, have intensive sex or thoughts of suicide persist, consult your physician”…What kind of trifecta is that?.ok…so lets see…”I’ll go lose all my money, sexually assault someone and then go kill myself ”…it may be too late to tell my physician,…but at least I’ll be sleeping!.a long
Wow! Gotta get me some of those!
What are they putting in these pills?
Well, I have a drug for you. It’s called ‘Doing All Necessary Cardio Exercise On Dancefloors’
known by its anagram - DANCE OD
It is recommended for anyone needing a regular cardio-vascular workout, anti-depressant and helping to
keep all joints from stiffening up. But be advised there are many known side effects also as listed below:
• Can lead to increased circle of friends
• Will make you feel healthier • Will improve social life ( providing you’re not a complete idiot)
• Tends to force the practice of better personal hygiene habits
• May attract more positive attention to yourself from others • Naturally improves posture
• Encourages a tendency to dress better
• Increased admiration from family and friends • Increased self-confidence
• Will force you off the couch more often and away from your computer
• Better self-esteem • While gaining friends, learning and sharing new insights with them
• Creates a sense of accomplishment at any level
• Enjoyment of a healthy, extremely
fun hobby • Appreciation of two universal languages – music and dancing
• Continuous learning to help keep the mind sharp
• Therapeutic benefits from life’s daily disappointments • Could increase sex appeal
• A total mind and body workout that while continuously improving, simultaneously becomes more
• As a side benefit, will probably make your partner &/or spouse happy
A caveat: If abused by practicing too close too often to someone else’s wife…or husband……. ….could lead to death
Recommended use: Overdose is encouraged. It is DANCE OD
after all. Use as often as possible.
FINAL WARNING: Dance is a Drug. Can be highly addictive. Handle with care.
Disclaimer: Results and additional positive side effects may vary.
Take two hours and don’t call me in the morning. I’ll be recovering from an OD.
Health & Happiness,
PAYING FOR COMMUNITY-BASED HEALTH INSURANCE SCHEMES IN RURAL NIGERIA: THE USE OF IN-KIND PAYMENTS WILLIAM M. FONTA1, H. EME ICHOKU2 & JOHN E. ATAGUBA3 Abstract: Financing healthcare for the poor is one major challenge facing the world’s poorest popula-tions in developing countries. While over 90% of the global burden of disease is borne by over80%, only about 11% of global health spen
DC3 Creative Agency | Freelance User Interface Designer Brooklyn, NY • 2011 (Schoolit, BistroMD, TEDxHarlem, Foodang, Lord & Taylor, Wacoal) • Conceptualize and design elaborate wireframes for mobile apps and websites• Collaborate with designers and developers in restructuring the Schoolit website toBrainstorm and contribute on campaign concepts, promotional packages